Heavy Rain, Marion
- When
- June 2, 6:30 PM EST to 7:30 PM EST
- Where
- Marion County, 0.6 mi E of Belleview
- Reported by
- Trained Spotter
- Coordinates
- 29.070, -82.040
Over 4 inches of rainfall was measured in 1 hour.
A light westerly flow prevailed over the area with elevated moisture and instability fueling sea breeze induced thunderstorms. A few strong storms produced locally heavy rainfall and waterspouts offshore of the local Atlantic coast.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A light westerly flow prevailed over the area with elevated moisture and instability fueling sea breeze induced thunderstorms. A few strong storms produced locally heavy rainfall and waterspouts offshore of the local Atlantic coast.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 2, 2:20 PM EST, 4 hours 10 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 320 PM EDT Fri Jun 2 2017 .NEAR TERM /Through Saturday/... Rest of afternoon/evening... Convection getting an earlier start today due to a more moist air mass (PW 1.83 ON KJAX sounding) in addition to instability. Scattered storms will continue to develop south of a quasi- stationary front in cntl Ga and along the seabreeze fronts in Ne Fl. High-Res HRRR continues to hint enhancement of storms along the seabreeze collison near the I-95 corridor and also along a surface trough near the state border...with activity moving southeast towards north cntl Fl by early eve. Severe storms less likely than yesterday but a few storms may still be strong and produce locally heavy rain...frequent lightning...gusty winds. Storms will continue to weaken and move southeast this evening. The rest of the night will feature considerable debris clouds (from earlier convection) which will inhibit fog formation but there may still be patchy shallow fog in a few spots. There may also be a resurgence of scattered showers/storms towards the gulf coast early Sat morning. Saturday... The quasi-stationary front to the north will become more northwest to southeast orientated as an area of high pressure builds from the Ohio Valley to the Carolina coast. The air mass over the region will continue to be moist and unstable which will be conducive for another round of afternoon storms. With the surface high to the north of the area...the low level flow will be more onshore which favors better enhancement of storms across inland areas south of the I-10 corridor during the mid to late afternoon. No severe storms expected...but a few storms may be locally strong with heavy rain potential. .SHORT TERM /Saturday Night Through Sunday Night/... The short term period begins with an upper trough moving off the eastern seaboard, another shortwave moving into the northern plains and upper Great Lakes, a shortwave over Texas/Oklahoma, and a weak shortwave over central/south FL. The local area will be under quasi- zonal flow aloft through the period, with west to southwest flow. In the low levels, a remnant surface trough will remain in southeast Georgia near the FL/GA border, but this is forecast to dissipate Sunday morning. High pressure will push east off the mid Atlantic and then shift eastward, with the ridge axis over central Florida shifting south and then eastward into the Atlantic through Sunday night. The upper trough will shift east out into the Atlantic by Sunday morning, with another shortwave digging down across the Great Lakes and into the Ohio Valley. This will later be reinforced, with a longwave trough developing in the long term. Deep tropical moisture will remain across the region with precipitable water values of 1.8- 2 inches. Low level flow will become briefly south to southeasterly on Sunday, and this will focus storms across the interior to western side of the region with numerous showers and thunderstorms forecast. Storms will end in the late evening, with mainly dry conditions Flow will then become southwesterly again overnight on Sunday. .LONG TERM /Monday Through Friday/... An upper level trough will begin to dig southeast on Monday across the Great Lakes, through the mid Atlantic states and into the southeast. This will be reinforced as another shortwave digs southward across the upper Great Lakes Monday afternoon, beginning to carve out a longwave trough across the eastern conus. The surface ridge will shift eastward, with deep west southwest flow across the region on Monday. The Gulf coast sea breeze should move in early on Monday, with numerous showers and storms moving towards the east coast by the early to mid afternoon, and continuing through the late afternoon along the east coast sea breeze. Additional activity is forecast to continue well into Monday night across southeast Georgia as the base of the trough moves into the region. The shortwave is forecast to stall near the FL/GA border on Tuesday as it merges with another shortwave in the western Gulf of Mexico. A cold front is forecast to push into the southeast, and approach southeast Georgia by Tuesday evening. Deep layer sheer is forecast to increase on Tuesday as the trough moves into the region, which could bring a greater threat for more organized severe weather. A frontal low could develop and move along the front and push into our region on Tuesday, bringing the threat for heavy rainfall as well. Numerous showers and storms are forecast across the region on Tuesday. The cold front is forecast to move through the region Tuesday night or Wednesday, with drier conditions forecast for Thursday and Friday. Models are not in great agreement with the placement of the upper low over the northeast and where low pressure will develop along the front, but the overall pattern is similar with the front pushing south of the region by Thursday. The boundary could then push northward by the end of the week with rain returning to northeast Florida, but models are not in good agreement at this time. && .AVIATION...Scattered afternoon storms will produce ocnl TSRA and brief IFR conditions til around 22Z-23Z. Otherwise prevailing VFR. && .MARINE...Ridge of high pressure south of the area will and weak troughing over the region will dictate a light and variable wind pattern over the area waters with winds below 15 kt most of the time through Sunday. Seas mainly 2-3 ft. Primary hazard will be scattered to numerous storms moving into the nearshore and offshore waters mainly aftn to evening which will be capable of producing strong gusty winds and frequent lightning. More persistent offshore/southwest flow expected late Sunday through early next week ahead of a cold front moving into the southeast states. No headlines expected at this time. Rip Currents: Mainly low risk of rip currents into Saturday though some weak swell activity could push the risk into the low end moderate range briefly. && .PRELIMINARY POINT TEMPS/POPS... AMG 87 69 88 70 / 60 30 50 20 SSI 82 73 84 75 / 60 30 40 20 JAX 88 71 85 71 / 70 30 50 20 SGJ 84 70 83 71 / 70 40 50 20 GNV 85 69 85 69 / 70 30 70 30 OCF 84 70 85 70 / 70 40 70 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && PP/AK/WC
Hazardous Weather Outlook...UPDATED National Weather Service Jacksonville FL 348 PM EDT Fri Jun 2 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-030900- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 348 PM EDT Fri Jun 2 2017 ...ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...This afternoon and Tonight... Scattered to numerous showers and thunderstorms are expected. Very heavy rainfall of up to 2 inches...gusty winds to 40 mph... and frequent lightning are the primary concerns. Most of the activity is expected to be focused near and north of the I-10 corridor and east of the I-75 corridor. The storms will drift southeast and gradually fade out during the evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous thunderstorms are expected each afternoon and evening through the weekend and early next week. A higher chance of thunderstorms are expected Monday through Tuesday as a cold front moves into the area. Isolated strong to severe thunderstorms are possible each day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
319 PM EDT FRI JUN 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM WATER SPOUT 4 E JEKYLL ISLAND 31.04N 81.35W
06/02/2017 AMZ450 GA BROADCAST MEDIA
WATERSPOUT SPOTTED ABOUT 4 MILES OFF OF THE COAST OF
JEKYLL ISLAND.
&&
WCORLESSSpecial Weather Statement National Weather Service Jacksonville FL 440 PM EDT FRI JUN 2 2017 FLZ025-033-125-022130- Inland Duval FL-St. Johns FL-Coastal Duval FL- 440 PM EDT FRI JUN 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. JOHNS AND SOUTHEASTERN DUVAL COUNTIES UNTIL 530 PM EDT... At 439 PM EDT, Doppler radar was tracking a strong shower over Nas Jax, or near Mandarin, moving southeast at 15 mph. Wind gusts of 40 to 50 mph can be expected along with possible minor wind damage. Locations impacted include... Mandarin, Fruit Cove, Baymeadows and Bayard. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Jacksonville. && LAT...LON 3016 8169 3027 8163 3019 8146 3005 8152 TIME...MOT...LOC 2039Z 313DEG 13KT 3020 8165 ZIBURA
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Over 4 inches of rainfall was measured in 1 hour.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2017Every state in 2017This day in weather historyWarnings in Florida, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 706103.